MAUDE Adverse Event Report: SOMATOM GO.ALL; SYSTEM, X-RAY, TOMOGRAPHY, COMPUTED

SOMATOM GO.ALL; SYSTEM, X-RAY, TOMOGRAPHY, COMPUTED
Model Number 11061630
Medical Device Problem Code Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code Laceration(s) (1946)
Date of Event 10/12/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Siemens completed the technical investigation of the reported event.The ct system damage has been repaired and the customer began using it again on (b)(6) 2021.The root cause of the patient event was attributed to use error.The patient should have been fixated to the patient table, especially with a known history of spasms.In the ifu (instructions for use, print no.C2-082a-g.621.02.02.02, page 33) the following warning can be found: "incorrect patient positioning, unintended patient movement, and unobserved movement of the patient table or gantry! injury to the patient, for example, contusions of the patient's extremities and unusable radiation.Always fix the patient with accessories, as described in the instructions for use, to avoid unintentional patient movement.For example, use restraint straps and arm supports." a general design issue was not identified.Remedial action is not deemed necessary.
 
Event or Problem Description
It was reported to siemens that during the beginning a ct patient exam on (b)(6) 2021, at approximately 6:10 pm, the patient went into serious spasms which resulted in injury.The patient had already been positioned on the patient table and was under the ct scan window (plastic ring) of the ct gantry when the spasms began.The patient hit his knee on the ct scan window and destroyed the ring, allowing exposure to the rotating part of the ct gantry.The patient's knee was seriously injured with lacerations to the bone.The patient was immediately sent to surgery and had seven (7) or eight (8) points which required sutures.Due to the patient's age, (b)(6) years, there is concern it could take him a long time to heal.Additional information concerning the patient's health history (aside from a history of spasms), or current health status was not reported to siemens.It is not known when the patient was rescanned.The reporting facility did not allege the patient's injury was due to a device malfunction.Additional inquiry revealed the patient was not fixated with belts before the examination as recommended in the system instructions for use.Siemens noted that this would have been especially necessary for a patient with a known history of spasms.The reported event occurred in (b)(6).

Brand Name
SOMATOM GO.ALL
Common Device Name
SYSTEM, X-RAY, TOMOGRAPHY, COMPUTED
MDR Report Key12689371
Report Number3004977335-2021-00796
Device Sequence Number11793903
Product Code JAK
UDI-Device Identifier04056869151564
UDI-Public04056869151564
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K211373
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 10/25/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number11061630
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/13/2021
Initial Report FDA Received Date10/25/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age70 YR
Patient Weight70